Alert archive / Arizona / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 60, NWS Phoenix, AZ
NWS Phoenix, AZ issued this severe thunderstorm warning at Sep 22, 2007, 1:02 PM MST for Maricopa County, Arizona. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 22, 2007, 1:02 PM MST (20:02 UTC)
- Expired
- Sep 22, 2007, 1:45 PM MST
- In force
- 43 min
- Issued by
- NWS Phoenix, AZ
- Area
- Counties, with a storm outline in the text
County Maricopa County, AZ
The radar
The Phoenix radar (KIWA), 77 km from the middle of the area, began a volume at 20:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 12:00Z, 8.0 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 218 J/kg
- Mixed-layer CIN
- -114 J/kg
- Mixed-layer LCL
- 2094 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 150 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 22, 10:30 AM MST, 2 hours 32 minutes earlier.
Area forecast discussion, Sep 22, 10:30 AM MST, 2 hours 32 minutes before
AZZ020>028-CAZ030>033-230000- AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 1030 AM MST SAT SEP 22 2007 .SYNOPSIS... A STRONG PACIFIC LOW PRESSURE SYSTEM WILL PUSH THROUGH THE GREAT BASIN AND THEN INTO THE NORTHERN GREAT PLAINS THE NEXT FEW DAYS. AS THIS SYSTEM PASSES BY TO OUR NORTH...THERE WILL CONTINUE TO BE SCATTERED SHOWERS AND THUNDERSTORMS OVER ARIZONA TODAY INTO TONIGHT ...ENDING OVER THE SOUTH-CENTRAL HIGHER TERRAIN ON SUNDAY. COOLER TEMPERATURES THAT ARE EXPECTED TODAY...WILL BE REPLACED BY WARMER TEMPERATURES SUNDAY AND MONDAY. HIGHER PRESSURE ALOFT NEXT WEEK WILL RESULT IN GENERALLY CLEAR SKIES WITH NEAR NORMAL TEMPERATURES. && .SHORT TERM... TODAY THROUGH MONDAY... FEED OF LOW AND MID LEVEL MOISTURE CONTINUES ACROSS AZ PORTION OF THE CWA...BUT RESULTANT CLOUDINESS IS ONLY PRODUCING ISOLD TO SCT LIGHT SHOWERS PER LOCAL 88D RADARS. MEANWHILE...OFFSHORE LOW IS STILL SPINNING AROUND ITSELF...BUT THERE ARE SIGNS THAT IT WILL BE ON THE MOVE SOON. DRY PUNCH IS SEEN ROTATING AROUND THE SYSTEM INTO OUR SE CA ZONES...AND STABLIZING/DRYING THAT IS SEEN ON FORECAST SOUNDINGS WOULD INDICATE THE PRECIP THREAT IS JUST ABOUT OVER OUT THERE. HAVE UPDATED GRIDS/ZONES TO REFLECT THIS THINKING. ELSEWHERE ...FORECAST SOUNDINGS OVER SCNTRL/SW AZ LOCATIONS WOULD ARGUE FOR A CONTINUED THREAT OF SHOWERS/TSTMS TODAY INTO TONIGHT...THOUGH IT WOULD APPEAR THAT THE BEST CHANCES AND GREATEST QPFS MAY BE ABOUT TO SHIFT EWD INTO THE HIGHER TERRAIN AREAS EAST OF PHOENIX. IN ANY EVENT...LATEST MODEL GUIDANCE STILL ENDS THIS PRECIP EVENT LATE TONIGHT OVER ALL AREAS BUT ZONE 24...WHERE A CHANCE OF STORMS WILL CONTINUE INTO THE AFTERNOON HOURS SUNDAY. TEMPS WILL CONTINUE TO BE TRICKY TODAY...HAVE ALREADY UPDATED A COUPLE OF TIMES TO BUMP THEM UP FOR THIS AFTERNOON CLOSER TO MOS GUIDANCE. SHOWERS ARE JUST NOT SUFFLY WIDESPREAD TO KEEP TEMPS DOWN AS LOW AS WE HAD THEM. AS TROUGH LIFTS OUT TO THE NE SUNDAY INTO MONDAY...EXPECT A RETURN TO SUNNIER SKIES AND WARMER TEMPS. NO FURTHER UPDATES PLANNED. && .LONG TERM... MONDAY NIGHT THROUGH FRIDAY... ECMWF AND GFS REMAIN IN FAIRLY GOOD AGREEMENT WITH THE SHORT TERM SYSTEM WEAKENING AND MOVING INTO THE CENTRAL PLAINS MONDAY NIGHT/TUESDAY. THE GREATER SW WILL BE UNDER A DRIER WEST/SOUTHWESTERLY FLOW TUESDAY THROUGH THURSDAY...ALONG WITH A WARMING TREND. TEMPS ARE EXPECTED TO REBOUND BACK NEAR 100 ACROSS THE WARMEST DESERT LOCALES BY THURSDAY. MEANWHILE...MED RANGE MODELS ARE SUGGESTING ANOTHER...MUCH WEAKER...PAC LOW PRES SYSTEM DEVELOPING OFF THE CENTRAL CA COAST FRIDAY. WELL WAIT FOR A FEW MORE RUNS TO SHOW SOME CONSISTENCY IN THE AFOREMENTIONED SYSTEM MOVING THROUGH BEFORE JUMPING ON A COOLING TREND. OVERALL...FEW CHANGES WERE MADE TO THE EXTENDED PORTIONS OF THE FORECAST...WITH NO WEATHER CONCERNS EXPECTED MONDAY NIGHT THROUGH FRIDAY. && .AVIATION... SEPTEMBER 22 1630 UTC (SEPTEMBER 22 0930 MST) SHARP MOISTURE BOUNDARY REMAINS OVER THE LOWER DESERTS...WITH WESTERN TAF SITES RELATIVELY DRY...DEW POINTS DOWN IN THE 50S AT KIPL. TO THE EAST...CLOUDS...-SHRA AND AN ISOLD -TSRA CONTINUE TO TRAIN NORTHWARD IN LINES OR CLUSTERS. MOST OF THE ACTIVITY HAS BEEN NON-CONVECTIVE WITH SOME LOWER SCT-BKN LAYERS. ONE PIREP WEST OF BKX SHOWED TOPS AT 060 AND SOME LOWER CIGS COULD STILL DEVELOP. HOWEVER...HAVE AMENDED KPHX FOR BETTER VSBYS...AND LESS IMPACT ON OPERATIONS. PREVAILING VSBYS NOT EXPECTED TO DROP AS LOW AS 5 MILES. SEE TAFS PHXTAFPHX...PHXTAFIWA...PHXTAFYUM...LAXTAFBLH AND LAXTAFIPL FOR MORE DETAILED INFORMATION. AVIATION DISCUSSION IS NOT UPDATED FOR AMENDED TAFS. && .FIRE WEATHER... SEPTEMBER 22 1115 UTC (SEPTEMBER 22 0415 MST) MONDAY INTO THE MIDDLE OF NEXT WEEK...LARGE UPPER LEVEL LOW WILL BE PULLING AWAY FROM THE REGION WITH HIGHER PRESSURE BUILDING ACROSS THE AREA FROM THE SOUTHWEST. EXPECT AN UPWARD TREND IN TEMPERATURES AND A DOWNWARD TREND IN RH VALUES THROUGH THE PERIOD...AS A DRIER GENERALLY WESTERLY FLOW ALOFT SETS UP. NO STRONG WINDS ANTICIPATED ...SO TERRAIN INDUCED DIURNAL PATTERNS EXPECTED TO DOMINATE WIND FIELDS. ALL ZONES WILL REMAIN DRY WITH NO PRECIPITATION EXPECTED THROUGH AT LEAST THURSDAY. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX SHORT TERM...ESTKE LONG TERM...WANEK AVIATION...SIPPLE FIRE WX...BRECKENRIDGE
Hazardous weather outlook, Sep 22, 5:04 AM MST, 7 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 504 AM MST SAT SEP 22 2007 AZZ021>024-026>028-230700- WEST CENTRAL DESERTS-NORTHWEST MARICOPA COUNTY- GREATER PHOENIX AREA- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- SOUTHWEST DESERTS-SOUTHWEST MARICOPA COUNTY- NORTHWEST AND NORTH CENTRAL PINAL COUNTY- 504 AM MST SAT SEP 22 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL ARIZONA...SOUTH-CENTRAL ARIZONA...SOUTHWEST ARIZONA AND WEST- CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL CONTINUE TO SPREAD ACROSS THE AREA THROUGH THIS EVENING. RAINFALL RATES WILL GENERALLY BE ON THE ORDER OF ONE TO TWO TENTHS OF AN INCH PER HOUR. TOTAL PRECIPITATION AMOUNTS THROUGH TONIGHT WILL TYPICALLY RANGE FROM A QUARTER TO A HALF INCH...THOUGH MAY BE AS HIGH AS TWO INCHES IN SOME AREAS...CAUSING NORMALLY DRY WASHES TO RUN. IN ADDITION...THERE IS A SLIGHT CHANCE THAT SOME OF THE THUNDERSTORMS THIS AFTERNOON AND EVENING COULD BECOME SEVERE...WITH DAMAGING WINDS...HAIL AND FLASH FLOODING THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. SPOTTER ACTIVATION WILL NOT BE NEEDED. INIGUEZ
The office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 22, 1:21 PM MST | Severe Thunderstorm Warning | PSR | Maricopa | 39 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.